Nonlinear Asymptotic Solution of the Reissner Plate Equations

[+] Author and Article Information
L. A. Taber

Department of Mechanical Engineering, University of Rochester, Rochester, N.Y. 14627

J. Appl. Mech 52(4), 907-912 (Dec 01, 1985) (6 pages) doi:10.1115/1.3169167 History: Received November 01, 1984; Revised March 01, 1985; Online July 21, 2009


Based on the Reissner plate equations for large displacements and rotations within the limits of small strain, asymptotic solutions are developed for circular plates under uniform pressure. With the boundary layer solution assumed in exponential form, the boundary conditions are applied directly at the plate edge without the need for matched asymptotic expansions. Results are presented for plates with clamped edges. When compared to the solution for the special case of von Kármán plate theory, stresses generally deviate by less than 10 percent for rotation angles up to about 30 deg.

Copyright © 1985 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In